Alert archive / Kansas / River Flood Warnings in 2007

River Flood Warning 29, NWS Wichita, KS

August 1, 2007Ellsworth County, Kansas

NWS Wichita, KS issued this river flood warning at Aug 1, 2007, 8:38 PM CDT for Ellsworth County, Kansas. It took effect at Aug 2, 2007, 6:22 AM CDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Aug 1, 2007, 8:38 PM CDT (01:38 UTC)
In effect from
Aug 2, 2007, 6:22 AM CDT
Expired
Aug 3, 2007, 1:57 AM CDT
In force
20 hr
Issued by
NWS Wichita, KS
Flood severity
Minor

County Ellsworth County, KS

The radar

The Wichita radar (KICT), 134 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Smoky Hill River at Ellsworth (ELWK1).

Action stage
18 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06864500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KICT 020138
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
838 PM CDT WED AUG 01 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN KANSAS... 

  SMOKY HILL RIVER NEAR BUNKER HILL AFFECTING RUSSELL COUNTY.
  SMOKY HILL RIVER AT ELLSWORTH AFFECTING ELLSWORTH COUNTY.

SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND 
BARRICADES.

KSC167-021338-
/O.NEW.KICT.FL.W.0028.070802T1333Z-070803T1512Z/
/BUNK1.1.ER.070802T1333Z.070802T1800Z.070803T0312Z.NO/
838 PM CDT WED AUG 01 2007

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A 
* FLOOD WARNING FOR THE SMOKY HILL RIVER NEAR BUNKER HILL.
* FROM THURSDAY MORNING TO FRIDAY MORNING ...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 8:00 PM WEDNESDAY THE STAGE WAS 9.2 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...FLOOD STAGE WILL BE REACHED BY THURSDAY MORNING. THE 
  RIVER WILL CREST NEAR 22.0 FEET BY EARLY THURSDAY AFTERNOON. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY LATE THURSDAY EVENING.
* IMPACT...AT 24.0 FEET...AGRICULTURAL FLOODING WILL OCCUR.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    THU    FRI    SAT
  BUNKER HILL     20.0   9.2 WED 8 PM     19.3   16.3   10.2 

$$

KSC053-021338-
/O.NEW.KICT.FL.W.0029.070803T1700Z-070804T2024Z/
/ELWK1.1.ER.070803T1700Z.070804T0000Z.070804T0824Z.NO/
838 PM CDT WED AUG 01 2007

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A 
* FLOOD WARNING FOR THE SMOKY HILL RIVER AT ELLSWORTH.
* FROM FRIDAY AFTERNOON TO SATURDAY AFTERNOON ...OR UNTIL THE WARNING
  IS CANCELLED.
* AT  8:00 PM WEDNESDAY THE STAGE WAS 7.6 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...FLOOD STAGE WILL BE REACHED BY FRIDAY EARLY AFTERNOON. 
  THE RIVER WILL CREST NEAR 21.1 FEET BY FRIDAY EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING.
* IMPACT...AT 21.0 FEET...SOUTH OF THE HIGHWAY 14 BRIDGE THE HIGHWAY 
  BECOMES INUNDATED.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    THU    FRI    SAT
  ELLSWORTH       20.0   7.6  WED 8 PM    11.8   17.5   19.1  

$$
LFW
5 follow-up statements
000 
WGUS83 KICT 020605
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
104 AM CDT THU AUG 02 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  SMOKY HILL RIVER AT ELLSWORTH AFFECTING ELLSWORTH COUNTY.

SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND 
BARRICADES.

KSC053-021804-
/O.EXT.KICT.FL.W.0029.070802T1122Z-070803T1640Z/
/ELWK1.1.ER.070802T1122Z.070802T1800Z.070803T0440Z.NO/
104 AM CDT THU AUG 02 2007

THE FLOOD WARNING CONTINUES FOR
  THE SMOKY HILL RIVER AT ELLSWORTH.
* FROM THIS MORNING TO FRIDAY MORNING ...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  1:00 AM THURSDAY THE STAGE WAS 17.4 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...FLOOD STAGE WILL BE REACHED BY THIS MORNING. THE RIVER 
  WILL CREST NEAR 23.6 FEET BY THIS AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TONIGHT.
* IMPACT...AT 24.0 FEET...EXTENSIVE FLOODING OF LOW-LYING AREAS, AND 
  ROADS AROUND THE AREA WILL BE IMPACTED, INCLUDING HIGHWAY 14.  THE 
  BRIDGE ON HWY 14 BECOMES FLOODED ALONG WITH SOME HOMES AROUND THE 
  AREA.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     FRI    SAT    SUN

SMOKY HILL RIVER
  ELLSWORTH          20.0  17.4  THU 1 AM     17.0   14.6    9.0

$$
000 
WGUS83 KICT 021320
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
820 AM CDT THU AUG 02 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  SMOKY HILL RIVER AT ELLSWORTH AFFECTING ELLSWORTH COUNTY.

SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND 
BARRICADES.

KSC053-030120-
/O.EXT.KICT.FL.W.0029.000000T0000Z-070803T1505Z/
/ELWK1.1.ER.070802T0748Z.070802T1800Z.070803T0305Z.NO/
820 AM CDT THU AUG 02 2007

THE FLOOD WARNING CONTINUES FOR
  THE SMOKY HILL RIVER AT ELLSWORTH.
* UNTIL FRIDAY MORNING ...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 AM THURSDAY THE STAGE WAS 22.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING AND CREST NEAR 23.6 FEET 
  BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
* IMPACT...AT 24.0 FEET...EXTENSIVE FLOODING OF LOW-LYING AREAS, AND 
  ROADS AROUND THE AREA WILL BE IMPACTED, INCLUDING HIGHWAY 14.  THE 
  BRIDGE ON HWY 14 BECOMES FLOODED ALONG WITH SOME HOMES AROUND THE 
  AREA.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     FRI    SAT    SUN

SMOKY HILL RIVER
  ELLSWORTH         20.0  22.9 THU 7 AM    16.5   12.9    8.4

$$

WIGHTMAN
000 
WGUS83 KICT 021744
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
1244 PM CDT THU AUG 02 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  SMOKY HILL RIVER AT ELLSWORTH AFFECTING ELLSWORTH COUNTY.

SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND 
BARRICADES.

KSC053-030544-
/O.EXT.KICT.FL.W.0029.000000T0000Z-070803T1448Z/
/ELWK1.1.ER.070802T0748Z.070802T1300Z.070803T0248Z.NO/
1244 PM CDT THU AUG 02 2007

THE FLOOD WARNING CONTINUES FOR
  THE SMOKY HILL RIVER AT ELLSWORTH.
* UNTIL FRIDAY MORNING ...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:00 PM THURSDAY THE STAGE WAS 22.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL TO BELOW            
  FLOOD STAGE BY TONIGHT.
* IMPACT...AT 23.0 FEET...THE ROAD 100 FEET SOUTH OF THE HIGHWAY 14 
  BRIDGE TAKES ON A DEPTH OF 1 FOOT OF FLOOD WATERS.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     FRI    SAT    SUN

SMOKY HILL RIVER
  ELLSWORTH         20.0  22.5 THU 12 PM    16.5   12.9    8.4

$$

WIGHTMAN
000 
WGUS83 KICT 030037
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
736 PM CDT THU AUG 02 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  SMOKY HILL RIVER AT ELLSWORTH AFFECTING ELLSWORTH COUNTY.

SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND 
BARRICADES.

KSC053-031236-
/O.EXT.KICT.FL.W.0029.000000T0000Z-070803T1317Z/
/ELWK1.1.ER.070802T0748Z.070802T1300Z.070803T0117Z.NO/
736 PM CDT THU AUG 02 2007

THE FLOOD WARNING CONTINUES FOR
  THE SMOKY HILL RIVER AT ELLSWORTH.
* UNTIL FRIDAY MORNING ...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:45 PM THURSDAY THE STAGE WAS 20.6 FEET AND FALLING. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS EVENING.
* IMPACT...AT 21.0 FEET...ABOUT 100 FEET SOUTH OF THE HIGHWAY 14 
  BRIDGE THE HIGHWAY BECOMES FLOODED.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     FRI    SAT    SUN

SMOKY HILL RIVER
  ELLSWORTH          20.0 20.6 THU 7 PM     16.5   12.5   8.8

$$
000 
WGUS83 KICT 030657
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
157 AM CDT FRI AUG 03 2007

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
KANSAS...
 
  SMOKY HILL RIVER AT ELLSWORTH AFFECTING ELLSWORTH COUNTY.

SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND 
BARRICADES.

KSC053-030727-
/O.CAN.KICT.FL.W.0029.000000T0000Z-070803T1317Z/
/ELWK1.1.ER.070802T0748Z.070802T1300Z.070803T0055Z.NO/
157 AM CDT FRI AUG 03 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE SMOKY HILL RIVER AT ELLSWORTH.
* AT  1:15 AM FRIDAY THE STAGE WAS 17.8 FEET. 
* FELL BELOW FLOOD STAGE AT  7:55 PM THURSDAY.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.5 FEET BY SATURDAY
  MORNING.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     SAT    SUN    MON

SMOKY HILL RIVER
  ELLSWORTH          20.0  17.8  FRI 1 AM     12.5    8.8    5.7

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Aug 1, 3:36 PM CDT, 5 hours 2 minutes earlier.

Area forecast discussion, Aug 1, 3:36 PM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
336 PM CDT WED AUG 1 2007

.DISCUSSION...
FORECAST CONCERNS...
DEJA VU...CONVECTIVE CHANCES/TRENDS THRU MUCH OF THE FORECAST PERIOD...

VERY MOIST LOW LEVELS HAS RESULTED IN A VERY UNSTABLE AIRMASS ACROSS
CENTRAL KANSAS THIS AFTERNOON. ISOLATED TO WIDELY SCATTERED DIURNALLY
DRIVEN CONVECTION WILL CONTINUE INTO THE EARLY EVENING...WITH WEAK
MVC DROPPING SOUTH OUT OF SOUTH CENTRAL NEBRASKA POSSIBLY AIDING
DEVELOPMENT ACROSS PORTIONS OF CENTRAL KANSAS. OTHERWISE...THE BETTER
FOCUS FOR CONVECTION WILL BE ALONG THE SOUTHWARD MOVING WEAK COLD
FRONT ACROSS NEBRASKA TONIGHT...AS A MORE VIGOROUS UPPER TROF MOVES
ACROSS THE UPPER MIDWEST. THIS FRONT WILL DROP SOUTH INTO CENTRAL
KANSAS ON THURSDAY...BEFORE BECOMING STATIONARY INTO THURSDAY NIGHT.
DESPITE RATHER WEAK WINDS ALOFT...THE GIVEN MODEST INSTABILITY AND
CONVERGENCE ALONG THE FRONT SHOULD PROVIDE SUFFICIENT FOCUS FOR
CONVECTION ALONG IT...INTO THURSDAY NIGHT...BEFORE SHIFTING NORTH
ON FRIDAY. RELATIVELY HIGH PRECIPITABLE WATER VALUES AND VERY SLOW
MOVEMENT WILL AGAIN PORTEND TO LOCALLY VERY HEAVY RAINFALL. THERE
IS SOME CONCERN FOR A BIT MORE WIDESPREAD RAINFALL ACROSS PORTIONS
OF CENTRAL KANSAS INTO THURSDAY...HOWEVER CONFIDENCE WAS NOT HIGH
ENOUGH TO GO WITH A FLOOD WATCH JUST YET.

THE MAIN FORECAST CHALLENGE TURNS TO THE WEEKEND AND INTO EARLY
NEXT WEEK...AS THE MEDIUM RANGE MODELS CONTINUE TO SHOW THE UPPER
RIDGE AXIS SHIFTING EAST ACROSS THE PLAINS AND INTO THE OZARKS.
A SHORTWAVE WILL TOP THE MIGRATING RIDGE ON SATURDAY WITH WEAK
NORTHWEST UPPER FLOW ACROSS THE AREA...BEFORE BACKING TO THE
SOUTHWEST BY MONDAY. THE ADVERTISED WARMER MID LEVEL TEMPERATURES
AND SLIGHT DRYING AT LOW LEVELS WOULD AGAIN SUGGEST THE INCREASE
IN CONVECTIVE INHIBITION/CAP ACROSS THE AREA UNDER THIS RIDGE.
HOWEVER...THE MODELS HAVE STRUGGLED MIGHTILY IN THIS REGARD ALL
SUMMER LONG...WHICH LAST WEEKS DRY FORECAST FOR THIS WEEK HAS SO
DEMONSTRATED. THIS IS PROBABLY DUE TO A STRONG CLIMO BIAS WHICH
HAS NOT TAKEN INTO ACCOUNT THE UNUSUALLY GREEN/WET SOIL CONDITIONS
ACROSS THE CENTRAL PLAINS. THOUGH THERE IS SOME REASON GLEAN TO
LOWER POPS IN THE LATTER PERIODS OF THE FORECAST...IT IS QUITE
LIKELY THAT THE DRYING/WARMING PROCESS WILL BE SLOWER...AND AM
VERY HESITANT TO KEEP SHOWING A DRY DAY 5 TO 7 PERIOD AS WE HAVE
FOR SOME TIME. THEREFORE...FORECAST COLLABORATION EFFORTS WERE
SOMEWHAT SUCCESSFUL IN GETTING BUY-IN ON AT LEAST ISOLATED MENTION
OF LATE AFTERNOON/EVENING CONVECTION FOR MUCH OF THE PERIOD. WILL
ALSO STAVE OFF THE CENTURY MARK TYPE READINGS JUST YET...THOUGH
HEAT INDICES WILL LIKELY REACH OR EXCEED THIS VALUE IN THE COMING
DAYS.

DARMOFAL

&&

.AVIATION...
WEAK MID LEVEL SHEAR AXIS REMAINS FROM EASTERN NEBRASKA DOWN OVER
CENTRAL/EASTERN KS THIS AFTERNOON. AS AFTERNOON
HEATING/INSTABILITY INCREASE AND CAP DISINTEGRATES...ISOLATED TO
WIDELY SCATTERED DIURNAL TS MAY DEVELOP JUST ABOUT ANYWHERE IN
OUR AREA. WILL CARRY CB CLOUD GROUP IN TAFS TO ACCOUNT FOR
ISOLATED COVERAGE. LATER TONIGHT...CONVECTION ALONG APPROACHING
COLD FRONT FROM NEBRASKA INTO NORTHEAST COLORADO MAY SURVIVE AS
FAR SOUTHEAST AS RSL TAF SITE...SO CARRYING A VCTS OVERNIGHT
THERE. MVFR VISIBILITIES IN FOG POSSIBLE EARLY THURSDAY AM MAINLY
IN SOUTHERN TAF SITES DUE TO LIGHT SOUTHEASTERLY COMPONENT AND LOW
TEMPERATURE/DEWPOINT SPREADS.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    71  91  72  91 /  20  20  20  20
HUTCHINSON      70  90  71  90 /  30  30  30  20
NEWTON          71  91  72  90 /  20  30  30  20
ELDORADO        70  91  71  91 /  10  20  20  20
WINFIELD-KWLD   70  92  72  92 /  10  20  20  10
RUSSELL         70  88  70  89 /  40  50  50  30
GREAT BEND      70  89  70  90 /  30  40  40  20
SALINA          71  90  72  91 /  30  40  40  30
MCPHERSON       70  90  71  91 /  30  30  30  30
COFFEYVILLE     69  93  70  92 /  10  20  20  10
CHANUTE         69  92  70  91 /  10  20  20  20
IOLA            69  92  70  91 /  10  20  20  20
PARSONS-KPPF    69  93  70  92 /  10  20  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Aug 1, 4:13 PM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
413 PM CDT WED AUG 1 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-022215-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
413 PM CDT WED AUG 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST KANSAS...WITH
THUNDERSTORMS WIDELY SCATTERED ACROSS CENTRAL KANSAS. AN ISOLATED
STRONG STORM IS POSSIBLE THIS EVENING ACROSS CENTRAL
KANSAS...WITH WIND GUSTS TO 50 MPH AND SMALL HAIL. HOWEVER THE MAIN
RISK WILL REMAIN LOCALIZED BUT VERY HEAVY RAINFALL AMOUNTS...WHICH
COULD RESULT IN MINOR LOW-LAND FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE AREA ON
THURSDAY AND FRIDAY...WITH THE BEST CHANCES ACROSS PORTIONS OF CENTRAL
KANSAS. WHILE AN ISOLATED STRONG STORM IS POSSIBLE...THE MAIN RISK WILL
CONTINUE TO BE LOCALLY HEAVY RAINFALL WITH MINOR LOW-LAND FLOODING
POSSIBLE.

CHANCES FOR THUNDERSTORMS WILL REMAIN IN THE FORECAST...BUT WILL
BECOME MORE ISOLATED...FROM SATURDAY THROUGH NEXT TUESDAY. LOCALIZED
HEAVY RAINFALL WILL REMAIN POSSIBLE WITH ANY STORMS...WHICH WILL OCCUR
PRIMARILY DURING THE LATE AFTERNOON AND EVENING HOURS.

HEAT INDICES WILL REACH OR EXCEED 100 DEGREES ACROSS MUCH OF THE AREA
FROM SUNDAY THROUGH NEXT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

In the hours before

Special weather statement, Aug 1, 5:45 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
545 PM CDT WED AUG 1 2007

KSZ032-012330-
RUSSELL-
545 PM CDT WED AUG 1 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR RUSSELL COUNTY...

AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PARADISE...OR 16 MILES NORTHWEST OF
RUSSELL...AND MOVING SOUTH AT 10 MPH.

GUSTY WINDS OF 40 TO 50 MPH AND TORRENTIAL RAINFALL ARE EXPECTED
WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THIS STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

JAKUB
Special weather statement, Aug 1, 7:20 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
720 PM CDT WED AUG 1 2007

KSZ033-020100-
LINCOLN-
720 PM CDT WED AUG 1 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR LINCOLN COUNTY...

AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF LINCOLN...OR NEAR LINCOLN...
AND MOVING SOUTH AT 10 MPH.

GUSTY WINDS 40 TO 50 MPH AND TORRENTIAL RAINFALL ARE EXPECTED WITH
THIS STORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE.

JAKUB
Local storm report, Aug 1, 8:18 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
818 PM CDT WED AUG 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HEAVY RAIN       SYLVAN GROVE            39.01N 98.39W
08/01/2007  M2.50 INCH       LINCOLN            KS   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTED 2.5 INCHES OF RAINFALL AT
            SYLVAN GROVE IN ONE HOUR.

&&

CDJ
Special weather statement, Aug 1, 8:26 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
826 PM CDT WED AUG 1 2007

KSZ032-047-048-020215-
BARTON-ELLSWORTH-RUSSELL-
826 PM CDT WED AUG 1 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BARTON...ELLSWORTH AND RUSSELL COUNTIES...

AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF WILSON...OR 16 MILES WEST OF
ELLSWORTH...AND MOVING SOUTHEAST AT 10 MPH.

PENNY TO NICKEL SIZE HAIL...GUSTY WINDS AROUND 50 MPH...AND
TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THIS STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

JAKUB
Local storm report, Aug 1, 8:35 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
835 PM CDT WED AUG 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     HEAVY RAIN       SYLVAN GROVE            39.01N 98.39W
08/01/2007  M3.00 INCH       LINCOLN            KS   TRAINED SPOTTER

            3 INCHES OF RAIN IN ONE HOUR AND CREEK IN THE BACK YARD
            WAS RISING FAST.

&&

CDJ

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:11 PM CDTFlash Flood WarningICTEllsworth, Lincoln, Russell6 hr
Aug 1, 8:38 PM CDTRiver Flood WarningICTRussell12 hr
Aug 2, 2:09 AM CDTFlash Flood WarningICTEllsworth, Russell6 hr
Aug 2, 1:27 PM CDTFlash Flood WatchICTBarton, Ellsworth, Lincoln, Rice, Russell8 hr

Nearby

River Flood Warnings in Kansas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.